Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

September 2, 2017Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Sep 2, 2017, 12:21 AM EDT for Baker County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2017, 12:21 AM EDT (04:21 UTC)
Expired
Sep 2, 2017, 1:00 AM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1915 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS82 KJAX 020421
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1221 AM EDT SAT SEP 2 2017
 
FLZ023-024-GAZ164-020500-
Baker FL-Inland Nassau FL-Charlton GA-
1221 AM EDT SAT SEP 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 100 AM EDT...

At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Taylor to Macclenny. Movement
was northeast at 25 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Macclenny, Glen St. Mary and St. George. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8209 3033 8228 3064 8208 3054 8182
TIME...MOT...LOC 0421Z 209DEG 20KT 3042 8215 3029 8209 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 8:37 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 1, 8:37 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
837 PM EDT Fri Sep 1 2017

.UPDATE...
Not too many changes to the forecast tonight, other than keeping
some higher chance end PoPs for at least the first part of
tonight. Numerous thunderstorms across central and southern
Florida this evening, and with generally southerly flow, activity
should continue moving northward into northeast Florida over the
next several hours. Have hung on to scattered storms through the
very early morning hours across Florida and the eastern third of
southeastern Georgia counties. There may be a few storms capable
of gusty winds, but for the most part, locally heavy rainfall will
be the primary concern, especially if training continues south of
a Gilchrist County to St. Johns County line. Guidance has been
quiet regarding fog, but there will probably be a few places
early Saturday morning that see some patchy fog.

&&

.AVIATION...
Scattered thunderstorms continue to move northward through
central Florida. Have timed some convection to a few terminals
(KSSI & KGNV), but confidence is low overall in convective
coverage overnight. Otherwise, VFR conditions are expected with
just some patchy MVFR near sunrise, especially in locations that
had a lot of precip today. Winds will be generally out of the
south to southwest and less than 8 knots outside of convection.
Scattered to numerous thunderstorms are expected again tomorrow
across northeast Florida and southeast Georgia.

&&

.MARINE...
South to Southwest flow expected through tonight with winds
peaking right around 15 kt...possibly higher for a brief time
offshore. Seas up to 2-5 ft and for most part looks like dominant
seas will be in the swell spectrum (roughly 9 to 12 seconds).
Latest guidance suggests very long periods associated with
tropical cyclone Irma may begin Mon night or Tue with periods in
the 15-17 second range. Main impacts in the next 24-36 hours will
be offshore moving storms. Weak frontal boundary/wind shift will
be possible Saturday disrupting the wind field to more variable
wind. Winds turns west to northwest Sunday due to trofiness in
the area...but may turn back to southeast with the sea breeze. Sfc
ridge will work north of the area early next week... providing
for more east to southeast flow.

Rip Currents: Moderate risk may continue tomorrow due to easterly
swells for northeast Florida. Lower risk of rip currents is
expected for southeast Georgia waters. Increased surf and rip
current risk anticipated next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  70  90 /  20  50  20  20
SSI  77  86  74  86 /  30  70  40  20
JAX  75  88  72  89 /  30  70  20  30
SGJ  74  87  74  87 /  30  70  40  30
GNV  73  87  71  89 /  50  60  20  40
OCF  74  88  72  90 /  50  70  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Elsenheimer/Nelson/McGinnis
Hazardous weather outlook, Sep 1, 8:50 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
850 PM EDT Fri Sep 1 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-030100-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
850 PM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...
Scattered thunderstorms are possible overnight. A few storms could
produce brief, gusty winds, but locally heavy rainfall is the
primary hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Increased surf and rip current risk possible for most of the next
week.

Scattered to numerous mainly afternoon thunderstorms each
day will be capable of producing gusty winds and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Sep 1, 10:57 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 PM EDT FRI SEP 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND GST     JACKSONVILLE INTL ARPT  30.48N 81.71W
09/01/2017  M40 MPH          DUVAL              FL   ASOS

            THE AUTOMATED SURFACE OBSERVING STATION AT THE
            JACKSONVILLE INTERNATIONAL AIRPORT MEASURED A PEAK
            SOUTHWESTERLY WIND GUST OF 40 MPH.

&&

NELSON
Special weather statement, Sep 1, 11:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1119 PM EDT FRI SEP 1 2017

FLZ125-020400-
Coastal Duval FL-
1119 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DUVAL COUNTY UNTIL
MIDNIGHT EDT...

At 1119 PM EDT, Doppler radar was tracking a strong thunderstorm over
Unf, moving northeast at 25 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Unf, Neptune Beach, San Pablo, Craig Field, Little Talbot Island and
Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8143 3025 8144 3023 8144 3027 8156
      3053 8145 3052 8144 3052 8143 3051 8138
      3035 8136
TIME...MOT...LOC 0319Z 203DEG 23KT 3027 8148

ENYEDI
Special weather statement, Sep 1, 11:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1126 PM EDT FRI SEP 1 2017

FLZ124-GAZ166-020415-
Coastal Nassau FL-Coastal Camden GA-
1126 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 1215 AM EDT...

At 1126 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marys, moving north at 30 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
St. Marys, Kings Bay Base, Cumberland Island and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 8142 3069 8141 3072 8163 3100 8157
      3098 8143 3097 8143 3097 8139
TIME...MOT...LOC 0326Z 198DEG 25KT 3070 8157

ENYEDI
Special weather statement, Sep 1, 11:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 PM EDT FRI SEP 1 2017

FLZ023>025-GAZ164-020400-
Inland Duval FL-Baker FL-Inland Nassau FL-Charlton GA-
1133 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BAKER...NORTHWESTERN DUVAL AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL MIDNIGHT EDT...

At 1133 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Glen St. Mary to near
Bryceville. Movement was north at 25 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Callahan, Macclenny, Nassau Village-Ratliff, St. George, Ratliff,
Bryceville, Baldwin and Whitehouse Air Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8188 3030 8226 3057 8223 3057 8221
      3061 8220 3056 8176
TIME...MOT...LOC 0333Z 194DEG 24KT 3037 8219 3034 8189

ENYEDI
Special weather statement, Sep 1, 11:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1158 PM EDT FRI SEP 1 2017

FLZ024-GAZ164-020430-
Inland Nassau FL-Charlton GA-
1158 PM EDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 1230 AM EDT...

At 1158 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of St. George to 6 miles north of
Bryceville. Movement was northeast at 20 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Callahan and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8215 3060 8176 3041 8194 3046 8219
TIME...MOT...LOC 0358Z 224DEG 17KT 3050 8215 3047 8192

ENYEDI
Special weather statement, Sep 2, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1221 AM EDT SAT SEP 2 2017

FLZ023-024-GAZ164-020500-
Baker FL-Inland Nassau FL-Charlton GA-
1221 AM EDT SAT SEP 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 100 AM EDT...

At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Taylor to Macclenny. Movement
was northeast at 25 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Macclenny, Glen St. Mary and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8209 3033 8228 3064 8208 3054 8182
TIME...MOT...LOC 0421Z 209DEG 20KT 3042 8215 3029 8209

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:43 PM EDTSpecial Weather StatementJAXPutnam32 min
Sep 1, 8:59 PM EDTSpecial Weather StatementJAXMarion31 min
Sep 1, 9:12 PM EDTSpecial Weather StatementJAXGilchrist33 min
Sep 1, 9:21 PM EDTSpecial Weather StatementJAXPutnam24 min
Sep 1, 9:29 PM EDTSpecial Weather StatementJAXBaker31 min
Sep 1, 9:34 PM EDTSpecial Weather StatementJAXMarion26 min
Sep 1, 9:48 PM EDTSpecial Weather StatementJAXPutnam42 min
Sep 1, 9:51 PM EDTSpecial Weather StatementJAXGilchrist24 min
Sep 1, 9:58 PM EDTAreal Flood AdvisoryJAXBaker, Duval, Nassau4 hr
Sep 1, 10:05 PM EDTSpecial Weather StatementJAXBaker25 min
Sep 1, 10:09 PM EDTSpecial Weather StatementJAXPutnam36 min
Sep 1, 10:24 PM EDTSpecial Weather StatementJAXSaint Johns36 min
Sep 1, 10:30 PM EDTSpecial Weather StatementJAXBaker30 min
Sep 1, 10:34 PM EDTSpecial Weather StatementJAXDuval, Nassau26 min
Sep 1, 10:38 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau40 min
Sep 1, 10:40 PM EDTSpecial Marine WarningJAX2 hr
Sep 1, 10:44 PM EDTSpecial Weather StatementJAXDuval31 min
Sep 1, 10:54 PM EDTSpecial Weather StatementJAXNassau51 min
Sep 1, 10:57 PM EDTSpecial Weather StatementJAXPutnam48 min
Sep 1, 11:03 PM EDTSpecial Marine WarningJAX87 min
Sep 1, 11:07 PM EDTAreal Flood AdvisoryJAXAlachua, Marion, Putnam3 hr
Sep 1, 11:10 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau35 min
Sep 1, 11:19 PM EDTSpecial Weather StatementJAXDuval41 min
Sep 1, 11:24 PM EDTSpecial Marine WarningJAX2 hr
Sep 1, 11:33 PM EDTSpecial Weather StatementJAXNassau27 min
Sep 1, 11:38 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Sep 1, 11:58 PM EDTSpecial Weather StatementJAXNassau32 min
Sep 2, 12:14 AM EDTAreal Flood AdvisoryJAXAlachua, Marion3 hr
Sep 2, 12:17 AM EDTAreal Flood WarningJAXBaker, Duval, Nassau3 hr
Sep 2, 12:42 AM EDTAreal Flood AdvisoryJAXBaker3 hr
Sep 2, 1:28 AM EDTSpecial Marine WarningJAX47 min
Sep 1, 11:26 PM EDTSpecial Weather StatementJAXCamden49 min
Sep 2, 1:12 AM EDTSpecial Weather StatementJAXBrantley33 min
Sep 2, 1:46 AM EDTSpecial Weather StatementJAXBrantley44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.